[Previous Months][Date Index][Thread Index][Join - Register][Login]   Help@Insulin-Pumpers.org
  [Message Prev][Message Next][Thread Prev][Thread Next]   for subscribe/unsubscribe assistance

[IPk] Bad Hypo 999

 Sasha had a major hypo and seizure this afternoon and I had to call the 999. We
had just come back from
 Gym, she is in a special training class now and the class lasts two and a half
hours. She has been going
 to this training class for three weeks. The other weeks we have stayed with her
to see how things went.
 The first week we dropped the insulin dose and she ended up at 18 mmols the
next week we still gave a
 reduced dose and she was a bit low. This week I dropped the dose again and gave
her more to eat. She
 was OK when she got home and her BG was 4.3 mmol, I didn't give her any extra
insulin with lunch and the
 twins had a portion of chips to eat. I was busy preparing veg for tonight meal
when she came and stood
 next to me without speaking. I wondered what she wanted, but I was very busy
because Terry is away this
 weekend cycling. Then she just started screaming and screaming it was really
scary. Beckie was
 terrified because Sashay was hallucinating and it was as if she could she
something really horrible. I
 got Sashay to drink Lemonade but she still carried on being distressed and
violently jerking. She was
 saying "Oh my god Oh my god help me" over and over. Making this terrifying
screaming and wailing noise.
 I then got out the glucagons and injected half the amount. It's so difficult to
mix and draw up when
 your panicking. I usually try and use a small disposable syringe to inject
with, instead of the huge
 needle it comes with. It's very hard to inject when someone is thrashing
around. The big needle is very
 hard to push in. She still didn't stop fitting and screaming and Becky was
crying and panicking too.
 I injected the rest but still she wasn't coming out of it. I had to call the
ambulance because although
 we live near the hospital I didn't think that I could actually drive with her
fitting in the car. Of
 course by the time the paramedic came she was coming out of it. She has only
had a couple of major hypos
 in the day before. Most serious ones have been when she is asleep before. She
must have been too low
 this morning to notice that she was going lower still. I am now wondering
whether she will still be
 able to actually carry on going to gym as I am certain that Dave, the gym coach
couldn't cope with this
 mornings do! he certainly wouldn't be able to give the glucagon . It was just
after she had
actually eaten too so I was surprised that this happen.

 The ambulance man was really nice and made a fuss of the twins. We didn't need
to go to hospital as by
this time her BG had come up to 6  mmols

 This sort of situation is where if we had an insulin pump things could have
been much better. I really
don't know what to do about gym now.


Jackie Jacombs
email @ redacted
for HELP or to subscribe/unsubscribe, contact: